Alert archive / Ohio / Flash Flood Warnings in 2018

Flash Flood Warning 38, NWS Wilmington, OH

September 5, 2018Butler County, Hamilton County, Ohio; Boone County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Sep 5, 2018, 7:18 PM EDT for Butler County, Hamilton County, Ohio; Boone County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2018, 7:18 PM EDT (23:18 UTC)
Expired
Sep 5, 2018, 11:45 PM EDT
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Boone County, KY, Butler County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 8:25 PM EDTFLASH FLOODCleves, OHMULTIPLE HIGH WATER REPORTS IN WESTERN HAMILTON COUNTY FROM GREEN TOWNSHIP TO INDIANA BORDER. DEPTH OF WATER ON ROADS REPORTED UP TO TWO FEET DEEP. SEVEN PROPERTIES FLOODED, TO INCLUDE CLEVES POLICE DEPARTMENT.
Sep 5, 9:43 PM EDTFLASH FLOODCleves, OHMAJOR HIGH WATER ISSUES REMAIN IN THE CLEVES AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WGUS51 KILN 052318
FFWILN
KYC015-OHC017-061-060215-
/O.NEW.KILN.FF.W.0038.180905T2318Z-180906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
718 PM EDT WED SEP 5 2018

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northern Boone County in northern Kentucky...
  Northwestern Hamilton County in southwestern Ohio...
  Southwestern Butler County in southwestern Ohio...

* Until 1015 PM EDT.

* At 718 PM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen in some locations. Heavy rain continues to fall 
  with another 1 to 2 inches possible. Runoff from this excessive 
  rainfall will cause flash flooding to occur.

* Some locations that will experience flooding include...
  Cincinnati, Hamilton, Fairfield, Oxford, Harrison, Ross, Cleves,
  Shawnee, Taylor Creek, Miami Heights, Dry Ridge, Blue Jay, Dunlap,
  Colerain Township, Mack, Darrtown, Bridgetown, Monfort Heights,
  Reily and New Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3951 8482 3949 8460 3905 8465 3905 8482

$$

Hickman
4 follow-up statements
599 
WGUS71 KILN 060051
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
851 PM EDT WED SEP 5 2018

KYC015-OHC017-060059-
/O.CAN.KILN.FF.W.0038.000000T0000Z-180906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone KY-Butler OH-
851 PM EDT WED SEP 5 2018

...THE FLASH FLOOD WARNING FOR NORTHERN BOONE AND SOUTHWESTERN BUTLER
COUNTIES IS CANCELLED...

Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3930 8482 3930 8463 3909 8465 3910 8467
      3910 8468 3914 8472 3915 8474 3913 8478
      3911 8480 3911 8482

$$

OHC061-060215-
/O.CON.KILN.FF.W.0038.000000T0000Z-180906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-
851 PM EDT WED SEP 5 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HAMILTON COUNTY REMAINS
IN EFFECT Until 1015 PM EDT....

At 849 PM EDT, local law enforcement reported flash flooding is 
occurring in portions of Cleves and Green Township. Multiple reports 
of severely flooded roads and even some flooded buildings were 
reported by Hamilton County Police dispatch. While heavy rain has 
ended over the area, flash flooding is lingering. 

Some locations that will experience flooding include...
Harrison, Cleves, Shawnee, Taylor Creek, Colerain Township, Miami 
Heights, Green Township, Dry Ridge, Dunlap, Bridgetown, New Haven, 
Grandview, Addyston, North Bend, West Harrison, Dent, New Baltimore 
and Miamitown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life. 

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3930 8482 3930 8463 3909 8465 3910 8467
      3910 8468 3914 8472 3915 8474 3913 8478
      3911 8480 3911 8482

$$

JDR
323 
WGUS71 KILN 060150
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
950 PM EDT WED SEP 5 2018

OHC061-060215-
/O.CON.KILN.FF.W.0038.000000T0000Z-180906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-
950 PM EDT WED SEP 5 2018

...THE FLASH FLOOD WARNING FOR WEST CENTRAL HAMILTON COUNTY REMAINS
IN EFFECT Until 1015 PM EDT....

At 948 PM EDT, local law enforcement reported flash flooding is 
still occurring in especially the Cleves area of southwest Hamilton 
County. Numerous roads remain flooded by high water, with several 
buildings also affected. While rain has ended and additional 
rainfall is not expected, flash flooding will remain a concern in 
this area.  

Some locations that will experience flooding include...
Cleves, Shawnee, Miami Heights, Mack, Grandview, Addyston, North Bend
and Hooven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3918 8479 3918 8470 3912 8470 3914 8472
      3915 8474 3913 8478

$$

JDR
678 
WGUS51 KILN 060205
FFWILN
OHC061-060345-
/O.EXT.KILN.FF.W.0038.000000T0000Z-180906T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1005 PM EDT WED SEP 5 2018

The National Weather Service in Wilmington has extended the

* Flash Flood Warning for...
  West central Hamilton County in southwestern Ohio...

* Until 1145 PM EDT.

* At 1001 PM EDT, local law enforcement reported flash flooding is 
  still occurring in southwest Hamilton County, especially the 
  Cleves area. While water is slowly receding, there were still 
  several roads with high water, with police stating that travel 
  remains hazardous in the Cleves area. 

* Some locations that will experience flooding include...
  Cleves, Shawnee, Miami Heights, Mack, Grandview, Addyston, North
  Bend and Hooven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3918 8479 3918 8470 3912 8470 3914 8472
      3915 8474 3913 8478

$$

JDR
751 
WGUS71 KILN 060338
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1138 PM EDT WED SEP 5 2018

OHC061-060348-
/O.EXP.KILN.FF.W.0038.000000T0000Z-180906T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-
1138 PM EDT WED SEP 5 2018

...THE FLASH FLOOD WARNING FOR WEST CENTRAL HAMILTON COUNTY WILL
EXPIRE AT 1145 PM EDT...

Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3918 8479 3918 8470 3912 8470 3914 8472
      3915 8474 3913 8478

$$

Coniglio

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 6:52 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 5, 6:52 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
652 PM EDT Wed Sep 5 2018

.SYNOPSIS...
Hot and humid conditions will continue today, with high pressure
centered to the east of the Ohio Valley. Chances for showers and
storms will continue over the next few days, as a cold front
moves south into the region. As moisture associated with
Tropical Depression Gordon eventually makes its way into the
Ohio Valley this weekend, chances for rain will continue, with
the potential for some heavy rain occurring.

&&

.NEAR TERM /THROUGH TONIGHT/...
Patchy cirrus has given way to convective development this
afternoon, with the center of the ILN CWA serving as the focus
for storm growth so far in the Ohio Valley. A surface high and
a mid-level ridge remain centered east of the region, with some
weak convergence in place over the area, with winds turning
from south to southwest with northward extent. Precipitable
water values were measured at about an inch and a half on the
12Z KILN sounding, but models suggest these values have
increased to around 1.7 - 1.8 inches. Though storm cells were
expected to be isolated, and the individual stronger updrafts
still appear that way, it does look like overall coverage will
be greater than previously expected. In an uncapped
environment, the atmosphere should be able to continue to
convect freely, especially as old outflows help to kick off
additional development. PoPs have been raised through the
afternoon hours. The severe threat still looks minimal -- a few
isolated wind gusts in downbursts, and perhaps some heavy rain
as the storms move only slowly. Nonetheless, with two warnings
already issued (and one verifying with trees downed) there is
still the potential for a little more of this over the next few
hours.

Storms should diminish during the evening, leading to a dry
period overnight. Some light visibility restrictions are also
possible, especially where rain occurs, but it did not look
like enough to include any fog in the grids. Min temps near 70
degrees.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Between two areas of surface high pressure -- one moving off the
mid-Atlantic coast and one moving into the upper midwest --
there will be a slowly moving cold front entering the southern
Great Lakes on Thursday morning. This front will be pivoting
from SW-to-NE into more of a WSW-to-ENE orientation, and flow
ahead of the front near the surface will be fairly weak.
However, there will be a considerable amount of moisture
advection through the rest of the boundary layer, thanks both to
the high moving off the coast and the southerly flow on the
east side of Tropical Depression Gordon. The ILN CWA looks like
it will be in a busy region over the next several days as this
setup takes place, with Thursday just as the start -- in fact,
the Gordon influence may not really have a significant effect on
things until the weekend. What this does mean for Thursday is
that precipitation chances will be higher than even today, and
PoPs will be put in the likely category for the entire forecast
area. Hazardous weather threats look similar -- just an off
chance of some heavy rain or downburst winds, but nothing
organized is expected to occur.

Temperatures will have more of a gradient on Thursday, thanks to
the front moving through the area. Max temps should be in the
upper 80s in the SE CWA, but were lowered a couple degrees from
the previous forecast in the NW CWA, down to the upper 70s. This
is because the far northern and northwestern sections of the CWA
should be solidly in the northerly flow well before peak
heating. Though moisture will still be around, min temps should
drop a few degrees from Thursday morning to Friday morning as
well, with middle to upper 60s expected.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
The extended period begins with a cold front stretched out across
the region. A few isolated showers could be ongoing. Convective
coverage will increase by Friday afternoon as the atmosphere becomes
unstable. Highs on Friday will range from the mid 70s in West
Central Ohio to the lower 80s around the Ohio River.

The remnants of Tropical Storm Gordon will push east into the region
on Saturday. Went with the highest PoPs west of the I-75 corridor.
The heaviest rains are expected Saturday night into Sunday as the
core of highest precip waters and QPF works across the fa. Models are
suggesting the possibility of 2-4 inches of rain from Gordon. Added
heavy rain to the grids and will continue with the mention in the
HWO. Temperatures will be held down in the 70s over the weekend
due to the pcpn.

The center of Gordon, finally lifts north of the region by Monday
morning, but heavy rain could linger in the east for the first part
of the day.

High pressure finally starts to build on Monday night, but models
are in disagreement over pcpn chances around the Ohio River Tuesday
and Wednesday. Kept 20-30 PoPs across the south to cover this. Highs
will be in the upper 70s on Tuesday and the lower 80s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Prevailing VFR conditions are expected this afternoon and
evening, but with some showers and thunderstorms also expected
to continue to develop. Will continue the VCTS in the TAFs, with
an eye toward amendments for any MVFR/IFR conditions that may
develop as a result of precipitation. Some brief gusty winds
could also be possible under the heavier storms.

Prevailing VFR conditions should continue into the overnight
hours, but some fog will likely develop, with MVFR conditions
expected at times for most of the TAF sites (and LIFR at KLUK).

Winds will shift to the north on Thursday, likely remaining at
or below 10 knots. Chances for showers and storms will increase
on Thursday morning and into the afternoon, and VCSH/VCTS will
be used to indicate this. It should be noted that precipitation
chances will end up being quite a bit higher on Thursday than
they were on Wednesday, so some prevailing SHRA/TSRA will likely
eventually be needed for this period of the TAFs.

OUTLOOK...Thunderstorms will remain possible at times from
Thursday evening through Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...Sites
AVIATION...Hatzos
Hazardous weather outlook, Sep 5, 4:39 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
439 AM EDT Wed Sep 5 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
439 AM EDT Wed Sep 5 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.
Hot weather conditions will continue with heat indices topping out
in the mid to upper 90s this afternoon. Scattered storms will
develop this afternoon. A few of the stronger storms may contain
strong to damaging wind gusts and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
As remnants of tropical storm Gordon move into the Ohio Valley, the
potential for heavy rain will exist this weekend. At this time the
best threat for heavy rain looks to be Saturday night and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 5, 5:44 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     FLOOD            1 N COVINGTON           39.10N 84.51W
09/05/2018                   HAMILTON           OH   TRAINED SPOTTER

            WATER COVERING ONE LANE OF 2ND STREET SIX INCHES DEEP IN
            DOWNTOWN CINCINNATI.

&&

CH
Special weather statement, Sep 5, 5:47 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
547 PM EDT WED SEP 5 2018

KYZ092-093-OHZ077-052215-
Kenton KY-Campbell KY-Hamilton OH-
547 PM EDT WED SEP 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KENTON...NORTHERN
CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 615 PM EDT...

At 547 PM EDT, radar indicated a strong thunderstorm over
Cincinnati, moving north at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Cincinnati, Covington, Norwood, Newport, Reading, North College Hill,
Wyoming, Fort Mitchell, Villa Hills, Taylor Mill, Bellevue, Fort
Wright, Dayton, Ludlow, Southgate, Crescent Springs, Park Hills,
Finneytown, Wilder and University of Cincinnati.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 7.
 I-74 in Ohio near mile marker 19.
 I-75 in Kentucky between mile markers 188 and 191.
 I-75 in Ohio between mile markers 0 and 12.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3903 8450 3907 8458 3923 8453 3922 8441
TIME...MOT...LOC 2147Z 191DEG 11KT 3912 8450

Hickman
Special weather statement, Sep 5, 6:06 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
606 PM EDT WED SEP 5 2018

INZ066-074-OHZ070-077-052230-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
606 PM EDT WED SEP 5 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 630 PM EDT...

At 606 PM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Harrison, Bright, Blue Jay, Logan, New Haven, West Harrison, Okeana,
Alert, Interstate 74 at US Route 52 and Rockdale.

This includes the following Interstates...
 I-74 in Indiana between mile markers 167 and 171.
 I-74 in Ohio between mile markers 0 and 4.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3922 8477 3925 8491 3937 8486 3935 8469
TIME...MOT...LOC 2206Z 203DEG 11KT 3928 8482

Hickman
Special weather statement, Sep 5, 6:19 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 PM EDT WED SEP 5 2018

KYZ092-093-OHZ077-052245-
Kenton KY-Campbell KY-Hamilton OH-
619 PM EDT WED SEP 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL AND CENTRAL HAMILTON COUNTIES UNTIL 645 PM EDT...

At 618 PM EDT, radar indicated a strong thunderstorm over Ludlow,
moving north at 5 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Cincinnati, Covington, Norwood, Fort Thomas, Newport, Cheviot, Villa
Hills, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent
Springs, Park Hills, Wilder, Delshire, University of Cincinnati,
Delhi Hills, Monfort Heights and St. Bernard.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 6.
 I-74 in Ohio between mile markers 16 and 19.
 I-75 in Kentucky between mile markers 190 and 191.
 I-75 in Ohio between mile markers 0 and 7.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3907 8444 3907 8462 3918 8461 3917 8445
TIME...MOT...LOC 2218Z 177DEG 6KT 3912 8454

Hickman
Special weather statement, Sep 5, 6:34 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
634 PM EDT WED SEP 5 2018

OHZ077-052300-
Hamilton OH-
634 PM EDT WED SEP 5 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON COUNTY
UNTIL 700 PM EDT...

At 633 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving north at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Cincinnati, North College Hill, Cheviot, Cleves, Taylor Creek,
Bridgetown, Delhi Township, Miami Heights, Dry Ridge, Skyline Acres,
Monfort Heights, Colerain Township, Mack, Delhi Hills, Blue Jay,
Dunlap, Grandview, Addyston, North Bend and Northbrook.

This includes I-74 in Ohio between mile markers 7 and 18.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3927 8457 3911 8455 3909 8462 3913 8472
      3914 8473 3927 8474
TIME...MOT...LOC 2233Z 171DEG 14KT 3913 8463

Hickman
Special weather statement, Sep 5, 6:38 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
638 PM EDT WED SEP 5 2018

INZ066-074-OHZ070-077-052300-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
638 PM EDT WED SEP 5 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 700 PM EDT...

At 637 PM EDT, radar indicated a strong thunderstorm near Harrison,
moving north at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Harrison, Bright, New Haven, West Harrison, Sharptown, New Trenton,
Okeana, Alert, Interstate 74 at US Route 52 and Rockdale.

This includes the following Interstates...
 I-74 in Indiana between mile markers 167 and 171.
 I-74 in Ohio between mile markers 0 and 2.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3925 8473 3925 8490 3938 8493 3939 8473
TIME...MOT...LOC 2237Z 173DEG 15KT 3929 8483

Hickman

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:28 PM EDTSpecial Weather StatementILNMadison32 min
Sep 5, 1:31 PM EDTSevere Thunderstorm WarningILNButler, Warren23 min
Sep 5, 1:38 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway17 min
Sep 5, 1:53 PM EDTSpecial Weather StatementILNMontgomery37 min
Sep 5, 2:02 PM EDTSpecial Weather StatementILNFranklin28 min
Sep 5, 2:27 PM EDTSpecial Weather StatementILNDelaware33 min
Sep 5, 2:29 PM EDTSpecial Weather StatementILNPreble31 min
Sep 5, 2:32 PM EDTSpecial Weather StatementILNPickaway28 min
Sep 5, 2:35 PM EDTSpecial Weather StatementILNMontgomery40 min
Sep 5, 2:43 PM EDTAreal Flood AdvisoryILNDelaware, Franklin79 min
Sep 5, 2:57 PM EDTSpecial Weather StatementILNMiami33 min
Sep 5, 3:19 PM EDTSpecial Weather StatementILNUnion26 min
Sep 5, 3:22 PM EDTSpecial Weather StatementILNWarren23 min
Sep 5, 3:30 PM EDTSpecial Weather StatementILNMiami30 min
Sep 5, 3:40 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby22 min
Sep 5, 3:56 PM EDTSevere Thunderstorm WarningILNButler, Warren22 min
Sep 5, 4:28 PM EDTSpecial Weather StatementILNHamilton32 min
Sep 5, 4:36 PM EDTSpecial Weather StatementILNMadison24 min
Sep 5, 4:47 PM EDTSevere Thunderstorm WarningILNMadison31 min
Sep 5, 5:01 PM EDTAreal Flood AdvisoryILNButler, Hamilton119 min
Sep 5, 5:01 PM EDTSevere Thunderstorm WarningILNFayette, Madison18 min
Sep 5, 5:01 PM EDTSevere Thunderstorm WarningILNFayette, Madison29 min
Sep 5, 5:03 PM EDTSpecial Weather StatementILNButler27 min
Sep 5, 5:12 PM EDTSpecial Weather StatementILNHamilton33 min
Sep 5, 5:18 PM EDTSpecial Weather StatementILNFayette27 min
Sep 5, 5:39 PM EDTSpecial Weather StatementILNHamilton36 min
Sep 5, 5:47 PM EDTSpecial Weather StatementILNHamilton28 min
Sep 5, 5:55 PM EDTFlash Flood WarningILNHamilton95 min
Sep 5, 6:19 PM EDTSpecial Weather StatementILNHamilton26 min
Sep 5, 6:27 PM EDTAreal Flood AdvisoryILNHamilton2 hr
Sep 5, 6:34 PM EDTSpecial Weather StatementILNHamilton26 min
Sep 5, 7:03 PM EDTSevere Thunderstorm WarningILNHamilton27 min
Sep 5, 2:30 PM EDTSpecial Weather StatementILNPendleton30 min
Sep 5, 3:05 PM EDTSpecial Weather StatementILNCampbell25 min
Sep 5, 3:23 PM EDTSpecial Weather StatementILNPendleton22 min
Sep 5, 4:49 PM EDTAreal Flood AdvisoryILNBracken, Mason, Pendleton, Robertson80 min
Sep 5, 5:04 PM EDTSpecial Weather StatementILNGrant, Pendleton26 min
Sep 5, 5:34 PM EDTSpecial Weather StatementILNPendleton26 min

Nearby

Flash Flood Warnings in Ohio, 2018Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.